Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter August 27, 2008

Formations of lattice ordered groups and of GMV-algebras

  • Ján Jakubík EMAIL logo
From the journal Mathematica Slovaca

Abstract

A class of lattice ordered groups is called a formation if it is closed with respect to homomorphic images and finite subdirect products. Analogously we define the formation of GMV-algebras. Let us denote by ℱ1 and ℱ2 the collection of all formations of lattice ordered groups or of GMV-algebras, respectively. Both ℱ1 and ℱ2 are partially ordered by the class-theoretical inclusion. We prove that ℱ1 satisfies the infinite distributivity law and that ℱ2 is isomorphic to a principal ideal of ℱ1.

[1] BAER, R.: Durch Formationen bestimmte Zerlegungen von Normalteilern endlicher Gruppen, J. Algebra 28 (1972), 38–56. http://dx.doi.org/10.1016/0021-8693(72)90082-810.1016/0021-8693(72)90082-8Search in Google Scholar

[2] BIRKHOFF, G.: Lattice Theory (3rd ed.), Amer. Math. Soc. Colloq. Publ. 25, Amer. Math. Soc., Providence RI, 1967. Search in Google Scholar

[3] DOERK, K.— HAWKES, T.: Two questions on the theory of formations, J. Algebra 16 (1970), 456–460. http://dx.doi.org/10.1016/0021-8693(70)90019-010.1016/0021-8693(70)90019-0Search in Google Scholar

[4] DVUREČENSKIJ, A.: Pseudo MV-algebras are intervals of ℓ-groups, J. Aust. Math. Soc. 72 (2002), 427–445. http://dx.doi.org/10.1017/S144678870003680610.1017/S1446788700036806Search in Google Scholar

[5] FUCHS, L.: Partially Ordered Algebraic Systems, Pergamon Press, Oxford-London-New York-Paris, 1963. Search in Google Scholar

[6] GEORGESCU, G.— IORGULESCU, A.: Pseudo MV-algebras: a noncommutative extension of MV-algebras. In: The Proceedings of the Fourth International Symposium on Economic Informatics, INFOREC, Bucharest, 6–9 May, Romania 1999, pp. 961–968. Search in Google Scholar

[7] GEORGESCU, G.— IORGULESCU, A.: Pseudo MV-algebras, Mult.-Valued Log. 6 (2001), 95–135. Search in Google Scholar

[8] GUO, W.— SHAM, K. P.: On totally local formations of groups, Comm. Algebra 30 (2002), 2117–2131. http://dx.doi.org/10.1081/AGB-12000345910.1081/AGB-120003459Search in Google Scholar

[9] HOLLAND, W. C.: Varieties of ℓ-groups are torsion classes, Czechoslovak Math. J. 29 (1979), 11–12. 10.21136/CMJ.1979.101573Search in Google Scholar

[10] JAKUBÍK, J.: Products of torsion classes of lattice ordered groups, Czechoslovak Math. J. 25 (1975), 576–585. 10.21136/CMJ.1975.101354Search in Google Scholar

[11] JAKUBÍK, J.: Subdirect product decompositions of MV-algebras, Czechoslovak Math. J. 49 (1999), 163–173. http://dx.doi.org/10.1023/A:102247252811310.1023/A:1022472528113Search in Google Scholar

[12] JAKUBÍK, J.: On a cancellation rule for subdirect products of lattice ordered groups and of GMV-algebras, Math. Slovaca 57 (2007), 201–210. http://dx.doi.org/10.2478/s12175-007-0016-510.2478/s12175-007-0016-5Search in Google Scholar

[13] KRAMER, O. U.: Halbuntergruppen und Residuen gesätigter Formationen, Arch. Math. (Basel) 25 (1974), 344–347. 10.1007/BF01238685Search in Google Scholar

[14] MARTINEZ, J.: Torsion theory of lattice ordered groups, Czechoslovak Math. J. 25 (1975), 284–299. 10.21136/CMJ.1975.101320Search in Google Scholar

[15] RACHŮNEK, J.: A non-commutative generalization of MV-algebras, Czechoslovak Math. J. 52 (2002), 255–273. http://dx.doi.org/10.1023/A:102176630950910.1023/A:1021766309509Search in Google Scholar

[16] SHEMETKOV, L. A.: On formational properties of finite groups, Dokl. Akad. Nauk SSSR (1972), 1234–1327 (Russian). Search in Google Scholar

[17] SHEMETKOV, L. A.: Graduated formations of groups, Mat. Sb. 94 (1974), 628–648 (Russian). Search in Google Scholar

[18] SHEMETKOV, L. A.: Formations of Finite Groups, Izd. Nauka, Moskva, 1978 (Russian). Search in Google Scholar

[19] WRIGHT, C. R. B.: On internal formation theory, Math. Z. 134 (1973), 861–864. http://dx.doi.org/10.1007/BF0121908910.1007/BF01219089Search in Google Scholar

Published Online: 2008-8-27
Published in Print: 2008-10-1

© 2008 Mathematical Institute, Slovak Academy of Sciences

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 24.2.2024 from https://www.degruyter.com/document/doi/10.2478/s12175-008-0091-2/html
Scroll to top button